Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Taking Imodium and rifagut for IBS. Will it be cured by these medicines?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
I have developed ibs, can I take both Imodium and rifagut together? This has happened recently only on visit to a small town. Doctor here prescribed rifagut but I found Imodium along with it working better
Posted Tue, 4 Sep 2012 in General Health
 
 
Answered by Dr. Ram Choudhary 19 hours later
Hi XXXXXXX
Welcome to healthcare magic!
I think you do not have IBS if you developed a small town and there the problem started due to this journey.
Please elaborate the problem, how did it start, how long since you are having it, and did you suffer in past with same symptoms if yes when and how long.
Presently what are your symptoms. How many motions, what's the consistency please tell all in a follow up query.
When you go out on travel to a place with lower sanitation and get a loose motion, vomiting it is most likely Travellers diarrhea.
In any case IBS/Traveller's the Rifagut is not indicated.
I will guide you once you tell me the details I have mentioned.

Wish you a great health!
Above answer was peer-reviewed by
 
Follow-up: Taking Imodium and rifagut for IBS. Will it be cured by these medicines? 3 hours later
Actually this problem has surfaced few months back. Motions are not many but one motion after having food suffices. But if I don't get opportunity to past stool after food usually as I am usually on move then I keep on passing gas throughout the time till I get to go for a motion. I generally pass motions twice a day. Also when this problem occurs stools are semi solid are dark. Passing of gas throughout the day is am embarrassing problem. Gas is passed with sound and mostly without bad odor. I also seem to be lactose intolerant and problem occurs particularly after having a milk product. Can it by dysentry?
 
 
Answered by Dr. Ram Choudhary 9 hours later
Hi XXXXXXX
Welcome back to Healthcare Magic!
Dysentery has blood in stools also with crampy pain abdomen and diarrhea which is not the case with you.
It appears like you do not have IBS ether.
There may be a bacterial overgrowth or Giardiasis which is causing this problem.
I would suggest to avoid fatty meals/milk for a week and take a course of antibiotics
Ofloxacin 400+Ornidazole 500 twice a day
Cap Spasmo Proxyvon for pain abdomen if required.
and sporolac 2tablets thrice a day just to remove the pathogen and restore normal gut bacteria, later you can resume you normal fat contents in diet.
I hope the advice would be helpful for you.
Above answer was peer-reviewed by
 
Follow-up: Taking Imodium and rifagut for IBS. Will it be cured by these medicines? 2 days later
For how many days do I take ornidazole and oflaxacin tablets?
 
 
Answered by Dr. Ram Choudhary 1 hour later

Hi XXXXXXX

Welcome back to healthcare magic Physician's desk!
The antibiotics course is effective in 7days but if you have some symptoms remaining then take for 10days duration.
You should not forget a single medicine, and avoid taking a milk product 2hours before and after this treatment.

I think the advise would be helpful for you.
Wish you a great XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor